Alert archive / California / Wind Advisories in 2008

Wind Advisory 14, NWS San Francisco Bay Area, CA

May 19, 20088 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at May 19, 2008, 2:49 PM PDT for 8 counties in California. It took effect at May 20, 2008, 1:37 PM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
May 19, 2008, 2:49 PM PDT (21:49 UTC)
In effect from
May 20, 2008, 1:37 PM PDT
Expired
May 22, 2008, 4:21 AM PDT
In force
39 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2291 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 192149
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
249 PM PDT MON MAY 19 2008

A STRONG TROUGH WILL DIVE DOWN FROM CANADA AND MOVE INTO NEVADA
LATE TUESDAY. AT THE SAME TIME...A RIDGE WILL CONTINUE TO BUILD
OUT IN THE PACIFIC. THE COMBINATION OF BOTH OF THESE FEATURES WILL
CREATE A VERY STRONG PRESSURE GRADIENT WHICH WILL LEAD TO VERY
GUSTY WINDS OVER THE NORTH BAY MOUNTAINS...EAST BAY HILLS...AND
THE DIABLO RANGE.

CAZ507-511-200600-
/O.NEW.KMTR.WI.Y.0014.080521T0000Z-080521T1200Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
249 PM PDT MON MAY 19 2008

...WIND ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM
PDT WEDNESDAY FOR THE NORTH BAY MOUNTAINS...EAST BAY HILLS...AND
THE DIABLO RANGE.

A TROUGH CURRENTLY OFF THE COAST OF BRITISH COLUMBIA WILL DIVE
INTO NORTHERN NEVADA TUESDAY NIGHT WHILE A RIDGE WILL CONTINUE TO
BUILD OUT OVER THE PACIFIC. THE STRONG GRADIENT BETWEEN THE RIDGE
AND THE TROUGH WILL HELP TO CREATE VERY GUSTY CONDITIONS STARTING
TUESDAY EVENING. NORTHWESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BELL
10 follow-up statements
000 
WWUS76 KMTR 200421
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
921 PM PDT MON MAY 19 2008

...STRONG NORTHWEST WINDS TO DEVELOP BY LATE TUESDAY AND TO
CONTINUE ON AND OFF THROUGH THE REMAINDER OF THE WEEK...

.STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE SAN
FRANCISCO AND MONTEREY BAY AREAS BY LATE TUESDAY. STRONGEST WINDS
ARE EXPECTED IN THE HILLS OF THE NORTH AND EAST BAY. PERIODS OF
STRONG WINDS ARE THEN EXPECTED TO CONTINUE ON AND OFF THROUGH THE
END OF THE WEEK.

CAZ507-511-201700-
/O.CON.KMTR.WI.Y.0014.080521T0000Z-080521T1200Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
921 PM PDT MON MAY 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE NORTH AND EAST BAY HILLS OF THE SAN FRANCISCO
BAY AREA...

A TROUGH CURRENTLY OFF THE COAST OF THE PACIFIC NORTHWEST WILL
DIVE INTO NORTHERN NEVADA TUESDAY NIGHT WHILE A RIDGE WILL
CONTINUE TO BUILD OUT OVER THE PACIFIC. THE STRONG PRESSURE GRADIENT
BETWEEN THE RIDGE AND THE TROUGH WILL HELP TO CREATE STRONG AND
GUSTY WINDS STARTING TUESDAY EVENING. NORTHWESTERLY WINDS OF 20 TO
35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE HILLS FROM EARLY
TUESDAY EVENING THROUGH TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. 

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE END
OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES FROM
THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF ADDITIONAL WIND
ADVISORIES OR HIGH WIND WARNINGS.

$$

DYKEMA
000 
WWUS76 KMTR 201320
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
620 AM PDT TUE MAY 20 2008

...STRONG NORTHWEST WINDS TO DEVELOP BY LATE TODAY AND THEN
CONTINUE ON AND OFF THROUGH THE REMAINDER OF THE WEEK...

.STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE SAN
FRANCISCO AND MONTEREY BAY AREAS BY LATE TODAY. STRONGEST WINDS
ARE EXPECTED IN THE HILLS OF THE NORTH AND EAST BAY. PERIODS OF
STRONG WINDS ARE THEN EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEK.

CAZ507-511-202130-
/O.EXT.KMTR.WI.Y.0014.080521T0000Z-080522T0400Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
620 AM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
PDT WEDNESDAY...

A TROUGH CURRENTLY OFF THE COAST OF THE PACIFIC NORTHWEST WILL
DIVE INTO NORTHERN NEVADA TONIGHT WHILE A RIDGE OF HIGH PRESSURE
WILL CONTINUE TO BUILD OUT OVER THE PACIFIC. THE STRONG PRESSURE
DIFFERENCE BETWEEN THE RIDGE AND THE TROUGH WILL HELP TO CREATE
STRONG AND GUSTY WINDS STARTING THIS EVENING. NORTHWESTERLY
WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE
HILLS FROM EARLY THIS EVENING THROUGH WEDNESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$
GUDGEL
000 
WWUS76 KMTR 202037
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
137 PM PDT TUE MAY 20 2008

...STRONG NORTHWEST WINDS TO DEVELOP BY LATE TODAY AND TONIGHT AND
THEN CONTINUE ON AND OFF THROUGH THE REMAINDER OF THE WEEK...

.STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP LATER TODAY AND
TONIGHT ACROSS THE HILLS OF THE NORTH AND EAST BAY. PERIODS OF
STRONG WINDS ARE THEN EXPECTED TO CONTINUE THROUGH THE END OF THE
WEEK.

CAZ512-210500-
/O.EXB.KMTR.WI.Y.0014.080521T0000Z-080522T1200Z/
SANTA CRUZ MOUNTAINS-
137 PM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
LATER THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS OVER
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

CAZ006-505-509-210500-
/O.EXB.KMTR.WI.Y.0014.080521T1800Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
137 PM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM
PDT THURSDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

CAZ507-511-210500-
/O.EXT.KMTR.WI.Y.0014.080521T0000Z-080522T1200Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
137 PM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
LATER THIS AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

SOROKA/BOLDT
000 
WWUS76 KMTR 210356
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PDT TUE MAY 20 2008

...STRONG NORTHWEST WINDS TO CONTINUE OVER THE SAN FRANCISCO BAY
AREA ON AND OFF THROUGH THE REMAINDER OF THE WEEK...

AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE GREAT BASIN TONIGHT.
THIS TROUGH WILL FORM INTO AN UPPER LOW THAT WILL REMAIN NEARLY
STATIONARY THROUGH THURSDAY. THIS COMBINED WITH AN UPPER LEVEL
RIDGE OFF THE WEST COAST WILL BRING STRONG NORTHWEST WINDS TO THE
DISTRICT. THE STRONGEST WINDS WILL BE OVER THE HILLS AND ALONG
THE COAST.


CAZ508-211615-
/O.EXB.KMTR.WI.Y.0014.080521T1800Z-080522T0600Z/
SAN FRANCISCO BAY SHORELINE-
856 PM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT
WEDNESDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

CAZ006-505-509-211615-
/O.EXT.KMTR.WI.Y.0014.080521T0356Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
856 PM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY...

AT 8 PM WINDS AT BODEGA BAY ALONG THE SONOMA COUNTY COAST WERE
GUSTING TO 40 MPH. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH WILL DEVELOP OVER THE REST OF THE SAN FRANCISCO BAY AREA
COAST OVERNIGHT AND CONTINUE THROUGH THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

CAZ507-511-512-211615-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
856 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

AS OF 8 PM...WIND GUSTS UP TO 45 MPH HAVE BEEN REPORTED AT SEVERAL
OFFICIAL WEATHER SITES IN THE NORTH AND EAST BAY HILLS. NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE 
THROUGH THURSDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS THROUGH THE
END OF THE WEEK. CONTINUE TO MONITOR THE LATEST WEATHER UPDATES
FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY OF
ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

W PI
000 
WWUS76 KMTR 211547
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
847 AM PDT WED MAY 21 2008

...STRONG WINDS TODAY THROUGH THURSDAY...

.AN INTENSE PRESSURE GRADIENT ALONG THE COAST WILL BRING PERIODS
OF STRONG AND GUSTY WINDS TO PARTS OF THE SAN FRANCISCO AND
MONTEREY BAY AREAS OVER THE NEXT FEW DAYS. THE STRONGEST WINDS
WILL OCCUR NEAR THE COAST....ACROSS COASTAL GAPS AND IN THE HILLS
WITH GUSTS OVER 45 MPH EXPECTED. 

CAZ006-505-507-509-511-512-220000-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
847 AM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...REACHING
SUSTAINED SPEEDS OF AROUND 35 MPH WITH GUSTS OVER 45 MPH EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS AND AT THE COAST
THROUGH THE END OF THE WEEK. CONTINUE TO MONITOR THE LATEST
WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE
POSSIBILITY OF ADDITIONAL WIND ADVISORIES OR HIGH WIND WARNINGS.

$$

CAZ508-220000-
/O.CON.KMTR.WI.Y.0014.080521T1800Z-080522T0600Z/
SAN FRANCISCO BAY SHORELINE-
847 AM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45
MPH BY EARLY THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE THROUGH THE END OF THE
WEEK AROUND THE SAN FRANCISCO PENINSULA. CONTINUE TO MONITOR
THE LATEST WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR
THE POSSIBILITY OF ADDITIONAL WIND ADVISORIES OR HIGH WIND
WARNINGS.

$$
SOROKA
000 
WWUS76 KMTR 212139
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
239 PM PDT WED MAY 21 2008

CAZ508-220415-
/O.EXT.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO BAY SHORELINE-
239 PM PDT WED MAY 21 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THE REST OF THIS AFTERNOON AND OVERNIGHT. A FEW WIND
GUSTS TO 55 MPH WILL BE POSSIBLE NEAR SAN FRANCISCO AIRPORT AND
WIND FAVORED COASTAL GAPS. A WIND THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE THROUGH THE END OF THE WEEK
AROUND THE SAN FRANCISCO PENINSULA. CONTINUE TO MONITOR THE LATEST
WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY
OF ADDITIONAL WIND ADVISORIES.

$$

CAZ006-505-507-509-511-512-220415-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
239 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH FREQUENT
GUSTS TO AROUND 45 MPH WILL CONTINUE THE REST OF THIS AFTERNOON
AND OVERNIGHT ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET
AROUND THE GREATER SAN FRANCISCO BAY REGION. A WIND THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS AND AT THE
COAST THROUGH THE END OF THE WEEK. CONTINUE TO MONITOR THE LATEST
WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE POSSIBILITY
OF ADDITIONAL WIND ADVISORIES.

$$
000 
WWUS76 KMTR 220345
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
845 PM PDT WED MAY 21 2008

DEFAULT OVERVIEW SECTION
CAZ006-505-507-509-511-512-221200-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
845 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THE REST OF THIS AFTERNOON AND OVERNIGHT. A FEW WIND
GUSTS TO 55 MPH WILL BE POSSIBLE NEAR SAN FRANCISCO AIRPORT AND
WIND FAVORED COASTAL GAPS. A WIND THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS AND AT THE
COAST THROUGH THE END OF THE WEEK. CONTINUE TO MONITOR THE LATEST
WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE
POSSIBILITY OF ADDITIONAL WIND ADVISORIES.

$$

CAZ508-221200-
/O.CON.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO BAY SHORELINE-
845 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH FREQUENT
GUSTS TO AROUND 45 MPH WILL CONTINUE THE REST OF THIS AFTERNOON
AND OVERNIGHT ALONG THE COAST AND IN THE HILLS ABOVE 1000 FEET
AROUND THE GREATER SAN FRANCISCO BAY REGION. A WIND THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. 

PERIODS OF STRONG WINDS WILL CONTINUE THROUGH THE END OF THE WEEK
AROUND THE SAN FRANCISCO PENINSULA. CONTINUE TO MONITOR THE
LATEST WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE
POSSIBILITY OF ADDITIONAL WIND ADVISORIES.

$$
000 
WWUS76 KMTR 220352 CCA
NPWMTR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
850 PM PDT WED MAY 21 2008


CAZ006-505-507-509-511-512-221200-
/O.COR.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
850 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH TONIGHT. A FEW WIND GUSTS TO 55 MPH WILL BE
POSSIBLE NEAR SAN FRANCISCO AIRPORT AND WIND FAVORED COASTAL GAPS.
A WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE IN THE HILLS AND AT THE
COAST THROUGH THE END OF THE WEEK. CONTINUE TO MONITOR THE LATEST
WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE
POSSIBILITY OF ADDITIONAL WIND ADVISORIES.

$$

CAZ508-221200-
/O.COR.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO BAY SHORELINE-
850 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH FREQUENT
GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH TONIGHT ALONG THE
COAST AND IN THE HILLS ABOVE 1000 FEET AROUND THE GREATER SAN
FRANCISCO BAY REGION. A WIND THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

PERIODS OF STRONG WINDS WILL CONTINUE THROUGH THE END OF THE WEEK
AROUND THE SAN FRANCISCO PENINSULA. CONTINUE TO MONITOR THE
LATEST WEATHER UPDATES FROM THE NATIONAL WEATHER SERVICE FOR THE
POSSIBILITY OF ADDITIONAL WIND ADVISORIES.

$$

W PI
000 
WWUS76 KMTR 221001
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
301 AM PDT THU MAY 22 2008

CAZ006-505-507>509-511-512-221115-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
301 AM PDT THU MAY 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY. 

ALTHOUGH ANOTHER BREEZY DAY IS FORECAST FOR THURSDAY...WINDS ARE
NOT EXPECTED TO BE AS STRONG AS THEY WERE ON WEDNESDAY. WIND GUSTS
OF 45 MPH ARE NOT EXPECTED TO BE WIDESPREAD OVER THE LAND TODAY.

HOWEVER...NORTHWEST WIND GUSTS TO AROUND 35 MPH WILL BE COMMON
ALONG THE IMMEDIATE COAST AND IN THE HILLS.

$$
000 
WWUS76 KMTR 221121
NPWMTR

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
421 AM PDT THU MAY 22 2008

CAZ006-505-507>509-511-512-221230-
/O.CAN.KMTR.WI.Y.0014.000000T0000Z-080522T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
421 AM PDT THU MAY 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY. 

ALTHOUGH ANOTHER BREEZY DAY IS FORECAST FOR THURSDAY...WINDS ARE
NOT EXPECTED TO BE AS STRONG AS THEY WERE ON WEDNESDAY. WIND GUSTS
OF 45 MPH ARE NOT EXPECTED TO BE WIDESPREAD OVER THE LAND TODAY.

HOWEVER...NORTHWEST WIND GUSTS TO AROUND 35 MPH WILL BE COMMON
ALONG THE IMMEDIATE COAST AND IN THE HILLS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 11:30 AM PDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 19, 11:30 AM PDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1130 AM PDT MON MAY 19 2008

...VERY WINDY CONDITIONS TUESDAY NIGHT INTO THURSDAY ALONG THE COAST
AND IN THE HILLS...

.DISCUSSION...AS OF 9:30 AM PDT MONDAY...BASED ON SATELLITE AND
SURFACE OBS FOG IS CONTINUING TO DIMINISH THIS MORNING ACROSS THE
AREA. LOW TEMPERATURES GENERALLY RANGED FROM 45 TO 55 RIGHT AT THE
COAST UP TO AROUND 70 FOR FAR INLAND LOCATIONS. RIDGE WHICH HAD
BEEN OVERHEAD AND BROUGHT US THE RECORD BREAKING HEAT WILL
CONTINUE TO HEAD TO THE SOUTH. WITH THE HIGH MIGRATING TO THE
SOUTH...TEMPERATURES WILL GENERALLY BE 3 TO 7 DEGREES COOLER
INLAND TODAY AND SEASONABLE ALONG THE IMMEDIATE COAST.

BIG STORY REMAINS THE UPCOMING WIND EVENT DUE TO A SUBSTANTIAL
TROUGH THAT WILL DIVE SOUTHWARD THROUGH NEVADA. THIS WILL SET
UP A VERY STRONG GRADIENT BOTH AT THE SURFACE AND ALOFT. THINKING
RIGHT NOW IS WINDS WILL PICK UP BY TOMORROW AFTERNOON AND WILL PEAK
LATE ON WEDNESDAY. LOOK FOR SPEEDS OVER THE NORTH AND EAST HILLS TO
BE THE MOST IMPRESSIVE WITH GUSTS OVER 50 MPH EXPECTED. BASED ON
GUIDANCE SO FAR...CURRENT INCLINATION IS TO ISSUE A HIGH WIND WATCH
FOR THOSE AREA FOR WEDNESDAY. BIGGER QUESTION IS WHAT WILL HAPPEN
IN LOWER ELEVATION AREAS AND IN THE SF BAY METRO. ALTHOUGH THE
HIGHEST SPEEDS SHOULD REMAIN IN UNPOPULATED LOCATIONS...THE SURFACE
GRADIENT BETWEEN SFO AND LAS LOOKS TO BE OVER 20 MB. IN ADDITION...
NCEP GUIDANCE HAS THE 500 MB LEVELS OF THE TROUGH AROUND -4.5
STANDARD DEVIATIONS WHICH PLACES IT IN A VERY SIGNIFICANT CATEGORY.
MET GUIDANCE IS PICKING UP ON THIS WITH SPEEDS ALREADY OVER 30 KTS AT
SFO FOR WEDNESDAY AFTERNOON. THEREFORE...MAY ALSO BE ISSUING WIND
ADVISORIES FOR SOME LOWER ELEVATION AREAS. OTHER STORY OUT OF THIS
WILL BE THE SHARP DROP IN INLAND TEMPERATURES. RECENT STRING OF 100
PLUS DEGREE DAYS OVER SOUTHERN MONTEREY WILL DROP BACK INTO THE
70S THERE AND FOR THE REMAINING INTERIOR LOCATIONS THROUGH THE
WEEKEND.

FURTHER OUT...SOME INDICATION THAT THE SURFACE GRADIENT WILL SWITCH
TO AN OFFSHORE FLOW STARTING ON FRIDAY. THIS COULD BRING ABOVE
NORMAL OVERNIGHT TEMPERATURES TO LOCATIONS FRIDAY NIGHT ALONG WITH
GUSTY WINDS...ESPECIALLY FOR PLACES ALONG THE COAST.
&&

.AVIATION...AS OF 11:30 AM MONDAY...STRATUS HAS RETREATED TO THE
COAST IN MOST LOCATIONS WITH ONLY HIGH CLOUDS MOVING ACROSS THE SKY
AT THIS HOUR. WINDS WILL REMAIN LIGHT THROUGH THE MORNING HOURS
WITH A SLIGHT SEABREEZE KICKING UP THIS AFTERNOON. STRATUS WILL
RETURN TO THE BAY AREA LATE TONIGHT WHILE THE MONTEREY BAY WILL SEE
LOW CLOUDS MOVE IN AROUND 03Z THIS EVENING.

&&

.MARINE...WINDS WILL INCREASE LATE TUESDAY AFTERNOON AND REMAIN
STRONG AND GUSTY THROUGH THURSDAY. HAVE MENTIONED GALE FORCE WINDS
EXPECTED OVER THE COASTAL WATERS FROM LATE TUESDAY NIGHT THROUGH
THURSDAY. USUALLY WE DONT MENTION EXPECTED CONDITIONS ON DAY 4...
BUT THE MODELS HAVE BEEN VERY CONSISTENT WITH THE FORECAST WINDS
THE LAST SEVERAL MODEL RUNS. SINCE CONFIDENCE IS HIGH THAT THERE
WILL BE GALE FORCE WINDS IN THE EXTENDED PERIOD FELT IT WAS PRUDENT
TO GET THE WORD OUT TO MARINERS ABOUT THE POTENTIALLY DANGEROUS
CONDITIONS.

.FIRE WEATHER...ALTHOUGH VERY GUSTY WINDS ARE FORECAST FOR TUESDAY
EVENING THROUGH THURSDAY...MUCH COOLER TEMPERATURES WILL HELP TO
KEEP RH VALUES ABOVE RED FLAG CRITERIA. BIGGEST CONCERN APPEARS TO
BE IN SOUTHERN MONTEREY COUNTY WHERE RH VALUES WILL REMAIN THE
LOWEST.

.MTR WATCHES/WARNINGS/ADVISORIES...
      .TDY.SCA...SF BAY THIS AFTERNOON INTO EVENING

PUBLIC FORECAST: BELL
AVIATION/MARINE: C WALBRUN
FIRE WEATHER: BELL

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, May 19, 5:24 AM PDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
524 AM PDT MON MAY 19 2008

CAZ006-505>513-516>518-528>530-201230-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
524 AM PDT MON MAY 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...MONDAY AND MONDAY NIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE REGION AROUND
MIDWEEK. WINDS WILL BEGIN TO INCREASE LATE TUESDAY AND BECOME
STRONG AND GUSTY BY TUESDAY EVENING. STRONGEST WINDS ARE
EXPECTED WEDNESDAY AND WEDNESDAY EVENING. WIND ADVISORIES OR HIGH
WIND WARNINGS MAY BE NEEDED FROM TUESDAY EVENING THROUGH WEDNESDAY
NIGHT.

*  SPECIAL WEATHER STATEMENT -  SEE SFOSPSMTR  -  WWUS86 KMTR  *

*  MARINE WEATHER STATEMENT  -  SEE SFOMWSMTR  -  FZUS76 KMTR  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

MHS

In the hours before

Special weather statement, May 19, 11:48 AM PDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1148 AM PDT MON MAY 19 2008

CAZ006-505>513-516>518-528>530-200500-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1148 AM PDT MON MAY 19 2008

...WINDY CONDITIONS EXPECTED ACROSS THE SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA STARTING TUESDAY NIGHT AND GOING THROUGH WEDNESDAY
NIGHT...

AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES INTO THE GREAT BASIN
BY MID WEEK. AT THE SAME TIME HIGH PRESSURE WILL STRENGTHEN OVER THE
EASTERN PACIFIC. THE INCREASING PRESSURE GRADIENT WILL LEAD TO
STRONG AND GUSTY NORTHWEST WINDS BEGINNING LATE TUESDAY AND
CONTINUING THROUGH WEDNESDAY NIGHT. STRONGEST WINDS ARE EXPECTED
FIRST IN THE HILLS TUESDAY NIGHT WHEN GUSTS OF OVER 50 MPH ARE
POSSIBLE. ALONG THE COAST WINDS WILL INCREASE ON WEDNESDAY AND MAY
GUST OVER 40 MPH BY WEDNESDAY AFTERNOON. A WIND ADVISORY WILL LIKELY BE
ISSUED FOR TUESDAY NIGHT FOR THE HILLS BY THIS AFTERNOON.

WINDS ARE EXPECTED TO BEGIN TO SUBSIDE LATE WEDNESDAY NIGHT...BUT
BREEZY CONDITIONS WILL CONTINUE INTO THURSDAY.

ALL PERSONS IN THE SAN FRANCISCO AND MONTEREY BAY AREAS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES OR PLANNING OUTDOOR ACTIVITIES...
SHOULD BE AWARE OF THIS POTENTIAL HIGH WIND EVENT AND PLAN ACCORDINGLY.
CONTINUE TO MONITOR YOUR FAVORITE LOCAL MEDIA...NOAA WEATHER
RADIO...OR THE NATIONAL WEATHER SERVICE WEB SITE AT WEATHER.GOV
FOR FURTHER UPDATES.

DYKEMA/BELL

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.